MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Model Number CAT8XTORQ115
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the subclavian and brachial artery using an indigo system aspiration catheter 8 (cat8) and non-penumbra sheath.During the procedure, the physician made one pass in the target location using the cat8.Subsequently, when the physician removed the cat8 for flushing, the physician found the cat8 was damaged at the distal end.Therefore, the cat8 was not used for the remainder of the procedure.The procedure was completed using a new cat8 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the initial mfr report indicated that the device was not available for return due to the hospital discarded the device; however, the indigo system aspiration catheter 8 was returned on 17-mar-2021.Evaluation of the returned cat8 revealed that the catheter was stretched.If the cat8 is forcefully retracted against resistance, damage such as stretching may occur.Further evaluation of the returned cat8 revealed ovalization on the proximal shaft.This damage was incidental to the reported complaint and likely occurred during packaging for return.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11043093
Report Number3005168196-2020-02318
Device Sequence Number1087761
Product Code QEW
UDI-Device Identifier00814548016290
UDI-Public00814548016290
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberCAT8XTORQ115
Device Catalogue NumberCAT8XTORQ115
Device Lot NumberF88551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer04/17/2021
Initial Report FDA Received Date12/20/2020
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Date Report Sent to FDA01/01/2005